Unruly labs

TSH. 0.570. Range .45-4.5

FREE T3. 3.0. 2.0-4.4

Free T4. 1.70. 0.82-1.77

Vit d. 29.7. 30-100

Can't seem to balance 11 months total thyroid rectory having lower leg swelling, leg cramps, eye twitching and hardly any weight loss, heart fluttering

Added 4000u vit d a day not really feeling very good my doctor had me on 137mq synthroid..put me on Tirosint thought I was going to DIE, now on generic levrothyroxine 125mq still having same symptoms but fatigue is better. SYNTHYROID is horrible for me feel half dead on that.. just want to feel better already

Last edited by

22 Replies

oldest ÔÇó newest
  • Your FT3 is too low for weight loss. It's not quite mid-range. You're not converting very well, that's the problem.

  • Does your head get dizzy standing up and relieve when sitting / laying (or your mind suddenly come alive)?

  • Yes what does that mean

  • I wake up at

    2 to3 am ready to get up mind is wide awake

  • If most of those things are true you might be suffering Orthostatic Intolerance basically that means blood pressure to your brain is falling when you're stood up causing poorer cognition and/dizziness that relieves when you lie down.

    When I had it, the second I lied down, I was no longer sleepy, mind was buzzing with stuff.

    The thing here is symptoms must get better when you sit (or lie) and worse when you stand for it to cause your symptoms.

  • Like today was walking around felt very dizzy, but no where to lie down, just told my friend if I pass out pick me up

  • Good morning, I water to ask you about labs. Doctor put me on new dose dropped from 125mcq to 112mcg due to FT4 level 1.70 high end of normal range 0.82-1.77..now lab went down to 1.05 but the 112mcg feel cold, heart palpitations, fatigue. Put me back on 125mcq feel a little anxiety, feel more energy, feel better till afternoon then can't concentrate, feel a little wired. But feel better on the higher dose. How bad is it to be on the high end of normal with T4

  • Palberts01,

    It's not bad at all, there was no need to reduce your dose to 112mcg. If you feel wired on 125mcg try 112mcg/125mcg alternate days.

  • She tried that alternating 112mcg and 125mcq still felt like crap..she has me starting this regime 125mcq x6 days then half of 125mcq on 7th . Do you have any info to share on Vitamin D3 taking 4000u a day some days get severe cramps in feet legs

  • Palberts01,

    What is your vitamin D level? Vit D should be taken 4 hours away from Levothyroxine.

    Cramp can be due to low magnesium and/or lack of salt. I used to put a pinch of salt in a glass of water for 2-3 days to help with low salt causing cramps. You can supplement magnesium citrate which is best taken before bed, put Epsom Salts in the bath, or use a magnesium oil spray on your legs and feet.

  • Uh oh been taking vitamin d emulsion drops 2000u in am about 1.5hrs after levothyroxine level wa's 24 normal levels 50-100..I have magnesium spray oil

  • Palberts01,

    You need to get vitD to 50. You could take 6,000iu for a couple of months and then reduce to 4,000iu and retest in April.

  • Thank you for your advice really appreciate others that can help

  • Palberts01,

    Updates are not easily spotted so it's best to write a new post instead of updating an old one.

  • Given your T3 level you were unlikely to be on too much T4. In imbalance of Sodium and Potassium can cause cramping, as can low Magnesium.

    I remember a month ago your Potassium was very low in the normal range. I wonder whether Potassium Iodide might be worth trying?

    What is your Vitamin D level like with the dose you are now taking? Also are you taking Calcium with your Vitamin D that was also low in your last tests?

  • palberts01 I had a difficult time after having radiation ablation for Grace's Disease. First they had to let me become euthyroid! Eight months of weight gain, ankle swelling and fatigue. Labs all over the place...which are read and perceived differently by MD's based on their experiences and methodology. It took about a year to hit correct dose for me....another two years for symptoms to go away. Just try to keep in mind each of us is different. That is why different drugs, treatment. For some the process is straight forward, others not so easy. Hang in there! Keep journal of how you are feeling daily. Honesty with Doctor is very important! I'll keep you in my prayers! McLaughlin­čŹÇ

  • your vit d is so low your body simply cannot utilise the levo / synthyroid and convert it into t3 which is what every single cell in your body needs to function

    has ferritin ,folate,b12 been checked ?

    they and vit d MUST BE at least halfway in their ranges for the t4 to t3 conversion to occur

    assume thyroidectomy was becos of Graves but even if it was cancer

    vit C will be very low as will zinc and a huge range of vitamins and minerals

  • Did not have Graves have not had foliate, b12 checked last time iron was checked very low

  • if ferritin is low you simply cannot convert the t4 in levo into the t3 that every cell needs to function

    same applies to folate ,b12 and vit d3

    all must be at least halfeway in their ranges

  • Driving FT4 very high (right at top of range) does not work for some patients. (Does not work for me.) You could be on too much T4; you should check how the 125mcg dose you are on, compares to the Abbott recommendation of 1.7mcg per kg of body weight. If I were in your situation, I would reduce the T4 dosage, and add in T3 (or use NDT), because your conversion is not sufficient; your FT3 needs to be higher.

  • Thank you your advise is really appreciated it's a lays nice to talk it out

  • Be sure to heed all the nutritional advice you have been offered, too! I am on a regular supplement program because I don't EVER want to go back to where I was. From what I've seen on this board, B-12 is the most common deficiency. StopTheThyroidMadness.com has lots of advice on supplements.

You may also like...